MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE SYSTEM; PHACOFRAGMENTATION UNIT

JOHNSON & JOHNSON SURGICAL VISION, INC. WHITESTAR SIGNATURE SYSTEM; PHACOFRAGMENTATION UNIT
Model Number NGP680300
Medical Device Problem Codes Unintended Ejection (1234); Device Emits Odor (1425); Unexpected Shutdown (4019)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 08/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document, service history, and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigation associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.The review of the device history record (dhr) for whitestar signature system showed that there were no issues or non-conformities.The system and its components met all specifications prior to being released.Manufacturing has been ruled out as a potential cause for the reported issue.Based on the investigation results, no corrective action has been issued.Based on the investigation results there is no indication of a product quality deficiency.Johnson & johnson surgical vision will continue to monitor this type of complaints all pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
The surgery center reported a cataract patient had an unplanned suture placed on incision and was presented with corneal opacification and pain resulting in medical treatment outside the normal regime.A description of the event is that after the anterior capsule incision was created, the sound of the tubing pack ejecting was heard from the whitestar signature phaco system; the system proceeded to the end of the procedure and shut down.At the same moment, there was a burnt odor.Although, there was no visible smoke, the decision was made to complete the procedure using a backup machine.A 3-hour delay was reported while waiting for a backup system to arrive at the site location.The incision was temporarily closed while waiting for the machine arrival.Follow up was provided: on the day of procedure, the surgeon thought it was a potential risk for patient injury.However, on the day 1 postoperatively, it turned out the patient was well, the surgeon was relieved.It was explained the opacification was due to the dried epithelium, which caused pain in eye on the day of procedure.However, on the day 1 postoperatively, the patient did not claim pain, and the outcome seemed well.

Brand Name
WHITESTAR SIGNATURE SYSTEM
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10532323
Report Number3006695864-2020-00431
Device Sequence Number3336418
Product Code HQC
UDI-Device Identifier05050474534476
UDI-Public(01)05050474534476
Combination Product (Y/N)Y
Initial Reporter CountryJP
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNGP680300
Device Catalogue NumberNGP680300
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2020
Initial Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;